Error estimation of a class of quadratic immersed finite element methods for elliptic interface problems

Tao Lin, Yanping Lin, Weiwei Sun

Research output: Journal article publicationJournal articleAcademic researchpeer-review

33 Citations (Scopus)

Abstract

We carry out error estimation of a class of immersed finite element (IFE) methods for elliptic interface problems with both perfect and imperfect interface jump conditions. A key feature of these methods is that their partitions can be independent of the location of the interface. These quadratic IFE spaces reduce to the standard quadratic finite element space when the interface is not in the interior of any element. More importantly, we demonstrate that these IFE spaces have the optimal (slightly lower order in one case) approximation capability expected from a finite element space using quadratic polynomials.
Original languageEnglish
Pages (from-to)807-823
Number of pages17
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume7
Issue number4
DOIs
Publication statusPublished - 1 Jan 2007
Externally publishedYes

Keywords

  • Elliptic
  • Error estimates
  • Immersed finite element method
  • Interface
  • Jump condition

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Cite this